Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 292, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 1, 2000, 3:26 PM CDT for Cass County, Texas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 3:26 PM CDT (20:26 UTC)
- Expired
- Sep 1, 2000, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Cass County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:50 PM CDT | Thunderstorm Wind 58 E | Hughes Spgs, TX | Numerous trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WUUS54 KSHV 012026 SVRSHV TXC067-012100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 326 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CASS COUNTY IN TEXAS * UNTIL 400 PM CDT * AT 326 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF LINDEN...OR ABOUT 20 MILES SOUTHWEST OF ATLANTA...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN CASS COUNTY AT 340 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CASS COUNTY IN TEXAS UNTIL 400 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM CDT, 56 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT FRI SEP 1 2000 SUBTLE...BUT IMPORTANT CHANGES CONTINUE TO INFLUENCE OUR WEATHER IN THE FOUR STATE AREA. A PERSISTENT WEAKNESS IN THE UPPER LEVEL RIDGE THIS AFTERNOON WAS LOCATED FROM IOWA SOUTH OVER WEST AR AND EAST OK...AND FARTHER SOUTH TO SOUTH TEXAS. THIS WEAKNESS IS SEEN WELL ON THE WATER VAPOR SATELLITE IMAGERY AND HAS PERSISTED FOR SEVERAL DAYS. HOWEVER...IT MOVED SIGNIFICANTLY EAST TO OVER WEST AR... SOUTHEAST OK...AND NORTHEAST TX TODAY. THIS WEAK TROF WILL BRING A SLIGHT CHANCE OF RAIN TO MOST OF THE FOUR STATE AREA SATURDAY AND SUNDAY AFTERNOONS. TEMPERATURES WILL STAY QUITE WARM...WITH THE OVERALL PATTERN OF A MID AND UPPER LEVEL RIDGE IN PLACE. THUS WILL CONTINUE THE HEAT ADVISORY FOR SATURDAY AS IS. BUT WILL GO WITH SOME LOW POPS ALL ZONES. THE MESOETA HAS BEEN DOING WELL WITH THE FORECAST OF SURFACE HIGH TEMPS...HOWEVER OUTFLOW BOUNDARIES FROM THUNDERSTORMS CAN SIGNIFICANTLY LOWER MAX TEMPS IN SPOTS. OVERALL HOWEVER...TEMPS WILL STAY HOT THROUGH MONDAY...LABOR DAY. 03 SHV 73/105/72/104 1212 MLU 73/104/73/104 0212 TXK 73/104/71/105 1212 TYR 74/106/73/105 1211 LFK 72/106/70/105 1212 .SHV...HEAT ADVISORY ALL ZONES FOR SATURDAY.
In the hours before
Special weather statement, Sep 1, 10:30 AM CDT, 4 hours 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI SEP 1 2000 WIDELY SCATTERED THUNDERSTORMS MAY OCCUR OVER THE FOUR STATE AREA THIS AFTERNOON...AND EARLY IN THE EVENING. IN AREAS WHERE THE AFTERNOON TEMPERATURES REACH 100 DEGREES...BRIEF STRONG WINDS WILL BE POSSIBLE IN THESE THUNDERSTORMS. ALTHOUGH A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS...ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...SKYWARN GROUPS... AND HAM RADIO OPERATORS... WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR EVENING.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.